Alert archive / New York / Heat Advisories in 2025

Heat Advisory 2, NWS Buffalo, NY

July 5, 20259 counties in New York

NWS Buffalo, NY issued this heat advisory at Jul 5, 2025, 1:34 PM EDT for 9 counties in New York. It took effect at Jul 6, 2025, 11:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 5, 2025, 1:34 PM EDT (17:34 UTC)
In effect from
Jul 6, 2025, 11:00 AM EDT
Expired
Jul 6, 2025, 8:00 PM EDT
In force
9 hr
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 101 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2025-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2025-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1836 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

733 
WWUS71 KBUF 051734
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
134 PM EDT Sat Jul 5 2025

NYZ001>006-011-013-014-060545-
/O.NEW.KBUF.HT.Y.0002.250706T1500Z-250707T0000Z/
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Genesee-
Livingston-Ontario-
Including the cities of Niagara Falls, Medina, Rochester, Newark,
Fair Haven, Oswego, Batavia, Geneseo, and Canandaigua
134 PM EDT Sat Jul 5 2025

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT SUNDAY...

* WHAT...Heat index values in the upper 90s expected.

* WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, 
  Genesee, Livingston, and Ontario Counties.

* WHEN...From 11 AM to 8 PM EDT Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  related illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors. Young children and 
pets should never be left unattended in vehicles under any 
circumstances. This is especially true during hot weather when car 
interiors can reach lethal temperatures in a matter of minutes.

Take extra precautions if you work or spend time outside. When 
possible reschedule strenuous activities to early morning or 
evening. Know the signs and symptoms of heat exhaustion and heat 
stroke. Wear lightweight and loose fitting clothing when possible. 
To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

EAJ
1 follow-up statement
990 
WWUS71 KBUF 060513
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
113 AM EDT Sun Jul 6 2025

NYZ001>006-011-013-014-070000-
/O.CON.KBUF.HT.Y.0002.250706T1500Z-250707T0000Z/
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Genesee-
Livingston-Ontario-
Including the cities of Niagara Falls, Medina, Rochester, Newark,
Fair Haven, Oswego, Batavia, Geneseo, and Canandaigua
113 AM EDT Sun Jul 6 2025

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM 
EDT THIS EVENING...

* WHAT...Heat index values in the upper 90s expected.

* WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, 
  Genesee, Livingston, and Ontario Counties.

* WHEN...From 11 AM this morning to 8 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  related illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors. Young children and 
pets should never be left unattended in vehicles under any 
circumstances. This is especially true during hot weather when car 
interiors can reach lethal temperatures in a matter of minutes.

Take extra precautions if you work or spend time outside. When 
possible reschedule strenuous activities to early morning or 
evening. Know the signs and symptoms of heat exhaustion and heat 
stroke. Wear lightweight and loose fitting clothing when possible. 
To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

PP

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this heat advisory went out at Jul 5, 5:51 AM EDT, 7 hours 43 minutes earlier.

Area forecast discussion, Jul 5, 5:51 AM EDT, 7 hours 43 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
551 AM EDT Sat Jul 5 2025

.SYNOPSIS...
Increasingly warm and humid air will circulate into the forecast
area through the weekend as high pressure drifts away from the Mid-
Atlantic coast. Scattered showers and thunderstorms will be possible
across southern portions of the area this afternoon. A cold front
will then bring more widespread opportunities for showers and
thunderstorms by Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
The axis of a surface ridge will continue to slide east of the Great
Lakes and into New England through the day today. A warm front on
the western periphery of the offshore high will move across the
forecast area in tandem, with south/southwesterly return flow
circulating a warmer and increasingly humid air into the region.
This marginally unstable airmass combined with lake breeze
influences will likely spark a few scattered showers and
thunderstorms in the western Southern Tier and Finger Lakes this
afternoon. Convection is also expected to develop over the Niagara
Peninsula, though lake shadowing should prevent this activity from
making it over the international border.

Dry weather will prevail tonight with any sct showers/tstorms
winding down after diurnal instability falls off this evening.
Southerly flow will continue overnight with a tightening pressure
gradient between the offshore high and wave of sfc low pressure
moving into the central Great Lakes, leading to a muggy night with
lows only in the 70s across the Lake Plains.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
On Sunday deep-layer ridging will remain anchored across the mid-
Atlantic states...while a low-amplitude trough digs across the Upper
Great Lakes. At the surface...an elongated/wavy frontal boundary
across southern Ontario/Quebec will only slowly edge southward as
its western periphery becomes more "wavy" in response to the
approach of the above trough...resulting in the front remaining to
our north through the day. In turn...this should result in another
largely dry day...though again cannot completely rule out some
isolated afternoon convection across Niagara county and northern
portions of the North Country...which will lie closest to the slowly
approaching boundary.

Otherwise...the strengthening southwesterly flow in between the
ridge and approaching frontal boundary will continue to pump
increasing heat and humidity across our region...resulting in high
temps primarily in the upper 80s to lower 90s (coolest across the
higher terrain and immediately NE of the lakes)...and surface
dewpoints climbing into the mid and upper 60s. This may result in
northern portions of the Niagara Frontier...Finger Lakes...and
Oswego county seeing apparent temperatures reaching into the mid to
possibly upper 90s (i.e., lower-end Heat Advisory criteria) Sunday
afternoon. Given the marginal nature and Day 2 time frame...will
still hold off on an advisory for now in favor of a continued
mention in the HWO...however could see one being issued this
afternoon should current projections continue to hold.

Also of note for Sunday...the strengthening southwesterly flow will
also result in quite breezy conditions developing across the Niagara
Frontier and Jefferson County/Upper Saint Lawrence Valley...with a
25-30 knot 925 mb jet and good mixing supporting gusts of about the
same magnitude in the above locations. With this in mind have
significantly raised winds and gusts in the above areas from NBM
guidance...which continue to run way too low.

Sunday night through Monday night broad upper troughing over eastern
Canada will gradually amplify as additional shortwave energy ripples
through it...which will in turn encourage the frontal boundary to
gradually push southeast as a cold front. This may result in some
isolated to widely scattered convection developing across the
northwestern half of the area Sunday night...with better chances for
showers/storms then following areawide on Monday as the front pushes
through our region...before diminishing from NW-SE in the wake of
the front Monday night. While wind profiles are not all that strong
and thus are not particularly favorable for strong to severe
storms...the combination of the mostly unidirectional flow and PWATs
of 1.5 to 2 inches could pose a risk for locally heavy rainfall and
localized flooding should any areas of training cells materialize.
Otherwise humidity levels (dewpoints of around 70F) will peak on
Monday...lending a very sticky feel to the air in spite of temps
that should be some 5-7 degrees cooler than Sunday. Cooler and less
humid air will then gradually filter in behind the cold front Monday
night.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
This period will be dominated by persistent broad upper-level
troughing across the Great Lakes and Northeast. Currently Tuesday
and Wednesday appear to be on the drier side for the most part...
with just some limited afternoon convection possible across the
Southern Tier/interior Finger Lakes both days...with this due to the
presence of the front lingering a bit to our south Tuesday...and
then the combination of diurnal heating/a developing lake breeze
boundary Wednesday. Somewhat better and more general chances for
convection may then return for Thursday and Friday in tandem with a
couple shortwave passages...though the guidance unsurprisingly
continues to struggle with the details of these at this distant
vantage point. With that in mind...the chance PoPs advertised by
blended guidance look fine for now. Otherwise...temps during this
period will average out near to slightly above normal for this time
of year.

&&

.AVIATION /10Z SATURDAY THROUGH WEDNESDAY/...
High pressure extending to the eastern Great Lakes from the western
Atlantic will allow mainly VFR weather to prevail through the 12z
TAF cycle with mid/high clouds at times. Patchy fog has formed
around KIAG and KFZY early this morning with mainly MVFR
visibilities which will clear out shortly after sunrise.

A marginally unstable airmass behind a passing warm front may cause
scattered showers/thunderstorms generally between 18z-00z in the
western Southern Tier between KJHW to KELZ. Should this materialize
localized MVFR/IFR vsbys will likely result, though areal coverage
and intensity remains uncertain. Some hi-res guidance packages
indicate convection expanding further north into the Finger Lakes
(KDSV/KIUA) as well, with a remote possibility (<10%) of it reaching
KROC.

Any convection will diminish after 00z with the loss of daytime
heating. An increasing pressure gradient and southerly flow should
preclude fog development across the region tonight.

Outlook...

Sunday...Mostly VFR. Southwest wind gusts 25-30kts possible at
KBUF, KIAG, and KART.

Sunday night and Monday...A chance of showers and thunderstorms with
MVFR restrictions possible.

Tuesday and Wednesday...Mainly VFR.

&&

.MARINE...
Expansive surface high pressure will continue to settle well off the
northern Mid-Atlantic coast through this evening. Light winds with
minimal wave action will prevail as a result.

Southwest winds will begin to increase tonight into Sunday as the
pressure gradient between the offshore high and an upstream cold
front moving into the central Great Lakes increases. Wave action
will become choppy though likely remain below SCA criteria. Winds
look to be marginally high enough that headlines may eventually be
needed across some of the nearshore waters, particularly on Lake
Erie, Niagara River, and western end of Lake Ontario.

While the cold front won't cross the region until closer to Monday
evening, winds will subside by Sunday evening and remain below SCA
criteria through much of next week.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...PP
NEAR TERM...PP
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...PP
MARINE...PP
Hazardous weather outlook, Jul 5, 1:54 AM EDT, 11 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
154 AM EDT Sat Jul 5 2025

NYZ001>006-011-013-014-060900-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Genesee-
Livingston-Ontario-
154 AM EDT Sat Jul 5 2025

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Building heat and humidity this weekend may eventually allow
apparent temperatures to climb to the mid to upper 90s Sunday
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-010-012-019>021-085-060900-
Jefferson-Lewis-Northern Erie-Wyoming-Chautauqua-Cattaraugus-
Allegany-Southern Erie-
154 AM EDT Sat Jul 5 2025

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-060900-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
154 AM EDT Sat Jul 5 2025

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Nearby

Heat Advisories in New York, 2025Every heat advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.